Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 152, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 12, 2014, 5:43 AM CDT for Lamar County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2014, 5:43 AM CDT (10:43 UTC)
- Expired
- Jun 12, 2014, 6:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Lamar County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 202 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 671 J/kg
- Mixed-layer CIN
- -361 J/kg
- Mixed-layer LCL
- 2189 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:37 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 12, 3:37 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 337 AM CDT THU JUN 12 2014 .DISCUSSION... A SEVERE WEATHER EPISODE IS FORECAST ACROSS PARTS OF NORTH AND CENTRAL TEXAS THIS AFTERNOON AND EVENING. A SIZABLE AREA OF STRONG TO EXTREME INSTABILITY WILL BECOME ESTABLISHED BY THIS AFTERNOON AS LOWER 70S DEWPOINTS OVERSPREAD MUCH OF THE AREA AND JUNE SUNSHINE HELPS PUSH TEMPERATURES WELL INTO THE 80S AND LOWER 90S. A THUNDERSTORM OUTFLOW BOUNDARY...PUSHING SOUTH INTO SOUTHERN OKLAHOMA AT 3 AM CDT...WILL BE THE PRIMARY FOCUS FOR THUNDERSTORM DEVELOPMENT AS IT CROSSES THE RED RIVER BY THIS AFTERNOON. PARAMETERS WILL BE IN PLACE FOR DANGEROUS SUPERCELL THUNDERSTORMS CAPABLE OF VERY LARGE HAIL AND DAMAGING DOWNBURST WINDS. A FEW TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY IF DISCRETE SUPERCELLS CAN DEVELOP IN THE BACKED LOW LEVEL FLOW NEAR THE OUTFLOW BOUNDARY. STORMS WILL EVENTUALLY ORGANIZE INTO A NEARLY EAST-WEST LINEAR SYSTEM BY LATE THIS AFTERNOON OR EARLY THIS EVENING AND DEVELOP TO THE SOUTH SOUTHEAST TONIGHT. INTENSITY OF CONVECTION WILL TEND TO DIMINISH SOMEWHAT AFTER DARK...BUT DEGREE OF INSTABILITY SUGGESTS THAT THE STORMS WILL LIKELY REMAIN SEVERE WITH A DAMAGING WIND AND LARGE HAIL POTENTIAL UNTIL THEY EXIT THE COUNTY WARNING AREA AFTER MIDNIGHT. THE POPS TODAY WILL BE HIGHEST ALONG AND EAST OF INTERSTATE 35 WHERE BEST LOW LEVEL CONVERGENCE AND STRONGEST INSTABILITY WILL FOCUS GREATEST COVERAGE OF STORMS. A STRONG CAP IN PLACE ACROSS THE AREA...WHICH WILL ALLOW INSTABILITY TO BUILD TO STRONG TO EXTREME LEVELS...ALSO ARGUES FOR LOWER POPS WEST AND HIGHER POPS EAST TODAY. THE CAP WILL BE STRONGEST IN AREAS WEST OF INTERSTATE 35 AND SHOULD LIMIT CONVECTIVE COVERAGE ALONG AN ADVANCING COLD FRONT LATER TODAY. IN AREAS EAST OF INTERSTATE 35...THE CAP IS WEAKER AND THE MESOSCALE FORCING FOR ASCENT ALONG THE ADVANCING OUTFLOW BOUNDARY WILL BE STRONGER. THESE FACTORS JUSTIFY THE LIKELY POPS FOR THE AFTERNOON AND EVENING HOURS IN AREAS EAST OF INTERSTATE 35. LINGERING SHOWERS IN THE SOUTHEAST ZONES WILL END FRIDAY MORNING AS LARGE SCALE SUBSIDENCE DEVELOPS BEHIND SHORTWAVE TROUGH MOVING INTO THE SOUTHEAST U.S. UPPER RIDGING BECOMES RE-ESTABLISHED ACROSS THE AREA THIS WEEKEND...KEEPING CONDITIONS RAIN FREE...BUT WARM AND MUGGY. SOME OF THE MEDIUM RANGE MODEL GUIDANCE SUGGESTS THAT A WEAK UPPER WAVE MAY AFFECT TEXAS BY EARLY NEXT WEEK...BUT CONFIDENCE ON THAT SCENARIO IS LOW AT THIS TIME. WILL MAINTAIN A DRY FORECAST INTO THE MIDDLE OF NEXT WEEK...WITH NEAR NORMAL TEMPERATURES EXPECTED. 09 && .AVIATION... /ISSUED 1130 PM CDT WED JUN 11 2014/ THE THUNDERSTORM COMPLEX WHICH DEVELOPED WEST OF THE REGION EARLIER THIS EVENING HAS DIMINISHED ON THE NORTHERN END AND THE IMMEDIATE THREAT FOR CONVECTION SHOULD REMAIN SOUTHWEST OF ALL TAF SITES. MEANWHILE...ADDITIONAL THUNDERSTORMS GENERATED BY A SHORTWAVE TROUGH OVER THE PLAINS CURRENTLY EXTEND ALONG A LINE FROM NORTHERN KANSAS INTO THE NORTHEASTERN TEXAS PANHANDLE. THESE STORMS ARE QUICKLY BECOMING ORGANIZED AND ARE EXPECTED TO MOVE SOUTHEAST ACROSS OKLAHOMA OVERNIGHT. 30KT LOW LEVEL JET WINDS SHOULD ALLOW THE THUNDERSTORM COMPLEX TO MAINTAIN ITSELF AS IT CROSSES THE RED RIVER DURING THE EARLY MORNING HOURS THURSDAY. THE LATEST HI-RES GUIDANCE SUGGESTS SHOWERS WITH OCCASIONAL EMBEDDED THUNDER WOULD REACH THE DALLAS-FORT WORTH AREA AROUND 6 AM / 11Z. STORMS WILL PROBABLY BE WEAKENING DURING THAT TIME BUT WE WILL INCLUDE PREVAILING -SHRA WITH VCTS IN THE 11-14Z TIME FOR THE METROPLEX...THEN 13-15Z AT KACT. THE SHORTWAVE IS PROGGED TO DROP SOUTHEAST ACROSS TEXAS THURSDAY AFTERNOON WITH ITS ACCOMPANYING COLD FRONT IN TOW. THUNDERSTORM COVERAGE AND INTENSITY WILL DEPEND ON THE AMOUNT OF RECOVERY DURING THE DAY FOLLOWING ANTICIPATED MORNING CONVECTION. WE STILL BELIEVE THAT EVEN IF THE SHOWERS AND STORMS APPROACHING DURING THE OVERNIGHT HOURS LAST WELL INTO THE MORNING...THE ATMOSPHERE WILL STILL HAVE TIME TO DESTABILIZE SUFFICIENTLY FOR REDEVELOPMENT DURING THE AFTERNOON HOURS. THE CURRENT SET OF FORECASTS WILL INDICATE PREVAILING -TSRA FROM 21-01Z IN THE METRO AREA THEN 22-02Z AT KACT. THE FRONT MAY PULL UP STATIONARY BEFORE REACHING KACT...SO WINDS AFTER 13/02Z WILL LIKELY BE LIGHT SOUTHEAST....WHILE WINDS IN THE METROPLEX WILL SHIFT TO THE NORTHEAST BEHIND THE FRONT. 30 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 91 71 87 72 92 / 40 50 10 5 10 WACO, TX 93 71 89 72 91 / 20 60 10 10 10 PARIS, TX 86 67 84 67 88 / 70 60 10 5 5 DENTON, TX 90 68 86 70 91 / 50 50 10 5 10 MCKINNEY, TX 89 66 86 68 89 / 60 50 10 5 10 DALLAS, TX 91 71 87 72 91 / 40 50 10 5 10 TERRELL, TX 89 69 87 69 90 / 30 60 10 5 10 CORSICANA, TX 92 71 88 71 90 / 20 60 10 5 10 TEMPLE, TX 92 71 89 71 91 / 20 60 10 10 10 MINERAL WELLS, TX 92 68 86 70 93 / 30 40 5 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /09
Hazardous weather outlook, Jun 12, 3:56 AM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 356 AM CDT THU JUN 12 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 356 AM CDT THU JUN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY NORTH OF INTERSTATE 20 THIS MORNING. CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WILL BE THE MAIN THREATS WITH THE STRONGER STORMS. SCATTERED SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THREATS THROUGH EARLY THIS EVENING INCLUDE VERY LARGE HAIL TO BASEBALL SIZE...DESTRUCTIVE WINDS TO 70 MPH...AND POSSIBLY A FEW TORNADOES. STORMS ARE EXPECTED TO EVOLVE INTO A SQUALL LINE BY MID EVENING AND BEYOND WITH A THREAT FOR DAMAGING WINDS...LARGE HAIL...AND FREQUENT LIGHTNING. THUNDERSTORMS CHANCES SHOULD END BY SUNRISE FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS MOST LIKELY FROM MID AFTERNOON THROUGH THIS EVENING ACROSS MUCH OF NORTH AND CENTRAL TEXAS. 05/
In the hours before
Special weather statement, Jun 12, 4:04 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
404 AM CDT THU JUN 12 2014
TXZ100-101-120930-
JACK TX-YOUNG TX-
404 AM CDT THU JUN 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN JACK COUNTY
NORTHEASTERN YOUNG COUNTY
AT 404 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF OLNEY...MOVING SOUTHEAST AT 30
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...AND
PENNY-SIZED HAIL CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3340 9863 3340 9843 3347 9843 3348 9842
3348 9839 3338 9808 3312 9824 3333 9868
TIME...MOT...LOC 0904Z 294DEG 26KT 3341 9849Special weather statement, Jun 12, 4:15 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
415 AM CDT THU JUN 12 2014
TXZ091-092-121015-
MONTAGUE TX-COOKE TX-
415 AM CDT THU JUN 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
COOKE COUNTY
MONTAGUE COUNTY
AT 416 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
NOCONA TO 26 MILES NORTHEAST OF NOCONA...MOVING SOUTHEAST AT 30 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BOWIE...NOCONA...ST. JO...
CALLISBURG...GAINESVILLE...LINDSAY...MUENSTER...FORESTBURG AND
STONEBURG.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3391 9759 3392 9748 3389 9744 3383 9744
3383 9737 3389 9733 3387 9726 3392 9721
3386 9716 3382 9720 3376 9718 3372 9711
3386 9708 3387 9700 3395 9696 3358 9694
3343 9728 3345 9782 3375 9798 3399 9764
TIME...MOT...LOC 0916Z 312DEG 24KT 3374 9781 3404 9739Special weather statement, Jun 12, 4:30 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
430 AM CDT THU JUN 12 2014
TXZ101-121000-
JACK TX-
430 AM CDT THU JUN 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
JACK COUNTY
AT 430 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF JACKSBORO...MOVING SOUTHEAST
AT 35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE JACKSBORO.
PEA TO PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED
FROM THIS STORM.
LAT...LON 3322 9791 3303 9792 3300 9823 3300 9824
3326 9840 3339 9825
TIME...MOT...LOC 0930Z 315DEG 29KT 3326 9825Special weather statement, Jun 12, 5:00 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
500 AM CDT THU JUN 12 2014
TXZ093-121030-
GRAYSON TX-
500 AM CDT THU JUN 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
GRAYSON COUNTY
AT 459 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THE
LEADING EDGE OF GUSTY THUNDERSTORM WINDS ALONG A LINE EXTENDING FROM
4 MILES NORTHWEST OF DURANT TO 8 MILES NORTHWEST OF WHITESBORO...
MOVING SOUTHEAST AT 40 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BELLS...COLLINSVILLE...
DENISON...DORCHESTER...HOWE...KNOLLWOOD...POTTSBORO...SHERMAN...TOM
BEAN...WHITESBORO AND EISENHOWER STATE PARK.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3389 9658 3384 9662 3382 9652 3378 9650
3379 9642 3373 9637 3356 9638 3350 9650
3349 9692 3385 9694 3388 9689 3386 9686
3388 9679 3383 9676 3383 9673 3385 9670
3392 9667
TIME...MOT...LOC 0959Z 341DEG 37KT 3402 9643 3373 9697Special weather statement, Jun 12, 5:20 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
520 AM CDT THU JUN 12 2014
TXZ094-121045-
FANNIN TX-
520 AM CDT THU JUN 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
FANNIN COUNTY
AT 520 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THE
LEADING EDGE OF GUSTY THUNDERSTORMS ALONG A LINE EXTENDING FROM 25
MILES WEST OF HUGO TO 10 MILES EAST OF DENISON...MOVING SOUTHEAST AT
40 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BAILEY...BONHAM...DODD
CITY...ECTOR...HONEY GROVE...SAVOY AND BONHAM STATE PARK.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS. THE GUSTY WINDS MAY PRECEDE THE ONSET OF HEAVY RAIN AND HAIL
BY 20 MINUTES.
LAT...LON 3384 9584 3355 9585 3338 9612 3346 9638
3371 9638 3370 9633 3377 9629 3376 9619
3384 9615 3385 9601 3388 9600 3387 9595
3388 9592
TIME...MOT...LOC 1020Z 315DEG 33KT 3400 9591 3370 9636The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:01 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 44 min |
| Jun 12, 4:04 AM CDT | Special Weather Statement | FWD | Jack | 26 min |
| Jun 12, 4:15 AM CDT | Special Weather Statement | FWD | Cooke, Montague | 60 min |
| Jun 12, 4:30 AM CDT | Special Weather Statement | FWD | Jack | 30 min |
| Jun 12, 5:00 AM CDT | Special Weather Statement | FWD | Grayson | 30 min |
| Jun 12, 5:20 AM CDT | Special Weather Statement | FWD | Fannin | 25 min |
| Jun 12, 5:25 AM CDT | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 65 min |
| Jun 12, 6:09 AM CDT | Special Weather Statement | FWD | Collin, Delta, Hopkins, Hunt | 21 min |
| Jun 12, 6:11 AM CDT | Special Weather Statement | FWD | Palo Pinto | 34 min |
| Jun 12, 8:02 AM CDT | Special Weather Statement | FWD | Rains, Van Zandt | 28 min |
| Jun 12, 8:29 AM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 61 min |
| Jun 12, 8:34 AM CDT | Special Weather Statement | FWD | Hill | 26 min |
| Jun 12, 8:40 AM CDT | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Kaufman | 30 min |
| Jun 12, 8:49 AM CDT | Special Weather Statement | FWD | Parker | 26 min |
| Jun 12, 9:03 AM CDT | Special Weather Statement | FWD | Navarro | 27 min |
| Jun 12, 9:04 AM CDT | Special Weather Statement | FWD | Delta, Hopkins, Hunt | 26 min |
| Jun 12, 9:22 AM CDT | Areal Flood Advisory | FWD | Henderson, Van Zandt | 113 min |
| Jun 12, 9:36 AM CDT | Flash Flood Warning | FWD | Henderson, Kaufman, Van Zandt | 114 min |
| Jun 12, 9:45 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 49 min |
| Jun 12, 11:00 AM CDT | Areal Flood Advisory | FWD | Anderson | 2 hr |
| Jun 12, 11:14 AM CDT | Special Weather Statement | FWD | Denton | 31 min |
| Jun 12, 5:48 PM CDT | Special Weather Statement | FWD | Hamilton | 27 min |
| Jun 12, 5:56 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton, Lampasas | 64 min |
| Jun 12, 6:57 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.